Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 111, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 28, 2018, 11:10 PM CDT for Lipscomb County, Ochiltree County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2018, 11:10 PM CDT (04:10 UTC)
- Expired
- May 29, 2018, 12:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.75 in
- Wind
- 60.0 mph
Counties Lipscomb County, TX, Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 157 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 3:17 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1200 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2800 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:34 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, May 28, 6:34 PM CDT, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 634 PM CDT Mon May 28 2018 .AVIATION... 00Z TAF Cycle VFR conditions will prevail at all three TAF sites except in and near showers and thunderstorms where MVFR conditions will be possible between 00Z and 04Z Tuesday. Southeast and south winds 15 to 25 knots with gusts to near 30 and 35 knots will be possible and then winds decreasing to 10 to 20 knots after 04Z to 08Z Tuesday. Winds at the Guymon and Dalhart TAF sites are expected to become north and northeast 5 to 15 knots after 04Z to 08Z Tuesday and then becoming southwest and west after 14Z to 20Z Tuesday. Schneider && .PREV DISCUSSION... /Issued 340 PM CDT Mon May 28 2018/ DISCUSSION... Expecting storms today across the area and a severe thunderstorm watch has already been issued. Visible satellite is showing a cu field forming in the northwest and north central Panhandles. Storms are expected to form along and ahead of the dryline that is currently in eastern New Mexico and creeping into the far western corner of Cimarron County. Bulk shear is around 30 to 40 kts and soundings show 1200 to 2500 J of surfaced based CAPE with a veering profile. This will allow for storms to be supercellular. CAMs are showing discrete cells that may become more of a broken line as the evening progresses. Large hail up to 2 inches or so and damaging winds will be the main threats. LCL levels are around 9000ft in the south and around 6000ft in the north. This combined with 0-1km helicity in the north of 100-300 m squared per s squared will also bring a window tonight, especially in the north, for an isolated tornado or two. Storms will likely start around 21Z and be out of the area by around 04Z. Any storms that linger over an area may produce some localized flooding. The mid level short wave responsible for the storms tonight will push east and another will replace it tomorrow but further north and keep storms mostly in the northeast corner of the area. A cold front Wednesday will bring more storm potential to the northern third of the Panhandles. Upper level southwest flow will return to the area on Thursday and combine with downsloping winds to bring high temps into the 100s for most of the region on Friday. Troughing develops down the western coastline during this time and begins to push eastward over the weekend and brings more chances for storms again starting Sunday. Beat && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, May 28, 3:08 PM CDT, 8 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 308 PM CDT Mon May 28 2018 OKZ001>003-TXZ001>020-317-290900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 308 PM CDT Mon May 28 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible across much of the Panhandles. Some storms may become severe with large hail bigger than golf balls and damaging winds. Isolated tornadoes will also be possible. Heavy rain from the strongest storms may produce localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible Tuesday and Wednesday across northern parts and again on Sunday for the whole area. Some of the storms may become severe with large hail and damaging winds the main threats. High temperatures may warm to 105 degrees or higher in Palo Duro Canyon State Park on Friday. Therefore, a heat advisory may become necessary. .SPOTTER INFORMATION STATEMENT... Spotters should stay alert for severe weather this afternoon and evening. Beat
In the hours before
Local storm report, May 28, 10:22 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1022 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL 9 SSW SPEARMAN 36.08N 101.25W
05/28/2018 E1.00 INCH HANSFORD TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1800161
BIEDALocal storm report, May 28, 10:49 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1049 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL 6 NNE BOYD 36.78N 100.76W
05/28/2018 M1.25 INCH BEAVER OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1800162
BIEDALocal storm report, May 28, 10:53 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1053 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FUNNEL CLOUD 13 SW WOLF CREEK PARK 36.10N 100.82W
05/28/2018 OCHILTREE TX STORM CHASER
FUNNEL CLOUD 1/3 OF THE WAY DOWN.
&&
EVENT NUMBER AMA1800164
BIEDALocal storm report, May 28, 11:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1106 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 10 W WOLF CREEK PARK 36.19N 100.82W
05/28/2018 M1.50 INCH OCHILTREE TX NWS EMPLOYEE
&&
EVENT NUMBER AMA1800165
BIEDALocal storm report, May 28, 11:07 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1107 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG GOODWELL 36.59N 101.63W
05/28/2018 TEXAS OK EMERGENCY MNGR
ROOF BLOWN OFF BARN AND ANOTHER BARN COLLAPSED NEAR
GOODWELL, OK.
&&
EVENT NUMBER AMA1800166
MJGLocal storm report, May 28, 11:08 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1108 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM FUNNEL CLOUD 3 SSW WOLF CREEK PARK 36.17N 100.66W
05/28/2018 OCHILTREE TX STORM CHASER
FUNNEL CLOUD REPORTED 3/4 OF THE WAY DOWN AT LOCATION.
REPORT RELAYED VIA TWITTER.
&&
EVENT NUMBER AMA1800167
BIEDAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:15 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 60 min |
| May 28, 7:24 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 50 min |
| May 28, 7:28 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 62 min |
| May 28, 7:36 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore, Oldham, Potter | 39 min |
| May 28, 7:37 PM CDT | Areal Flood Advisory | AMA | Hansford, Moore, Sherman | 3 hr |
| May 28, 7:45 PM CDT | Special Weather Statement | AMA | Moore | 30 min |
| May 28, 7:50 PM CDT | Areal Flood Advisory | AMA | Hartley, Moore, Oldham, Potter | 3 hr |
| May 28, 7:54 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter, Randall | 53 min |
| May 28, 8:11 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree, Sherman | 64 min |
| May 28, 8:12 PM CDT | Special Weather Statement | AMA | Moore | 33 min |
| May 28, 8:25 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore | 50 min |
| May 28, 8:32 PM CDT | Tornado Warning | AMA | Hansford, Sherman | 43 min |
| May 28, 8:35 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 55 min |
| May 28, 9:12 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 63 min |
| May 28, 9:13 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree | 62 min |
| May 28, 9:25 PM CDT | Special Weather Statement | AMA | Hutchinson | 35 min |
| May 28, 10:13 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Lipscomb, Ochiltree, Roberts | 62 min |
| May 28, 10:34 PM CDT | Tornado Warning | AMA | Ochiltree, Roberts | 41 min |
| May 28, 11:06 PM CDT | Tornado Warning | AMA | Lipscomb, Ochiltree | 20 min |
| May 28, 11:49 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 56 min |
| May 29, 4:27 PM CDT | Special Weather Statement | AMA | Roberts | 33 min |
| May 29, 4:34 PM CDT | Special Weather Statement | AMA | Ochiltree | 26 min |
| May 29, 4:40 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 65 min |
| May 29, 4:46 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 59 min |
| May 29, 5:25 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 74 min |
| May 29, 5:29 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Gray, Hemphill, Roberts, Wheeler | 91 min |
| May 29, 5:31 PM CDT | Tornado Warning | AMA | Gray, Wheeler | 44 min |
| May 29, 6:05 PM CDT | Tornado Warning | AMA | Wheeler | 40 min |
| May 29, 6:21 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Wheeler | 24 min |
| May 29, 6:26 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 79 min |
| May 28, 7:01 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 59 min |
| May 28, 7:38 PM CDT | Tornado Warning | AMA | Texas | 39 min |
| May 28, 7:59 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 61 min |
| May 28, 8:27 PM CDT | Tornado Warning | AMA | Beaver, Texas | 48 min |
| May 28, 9:24 PM CDT | Special Weather Statement | AMA | Texas | 36 min |
| May 28, 10:11 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 32 min |
| May 28, 10:42 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.